Alert archive / Rhode Island / Special Weather Statements in 2012

Special Weather Statement, NWS Boston/Norton, MA

July 1, 2012Washington County, Rhode Island

NWS Boston/Norton, MA issued this special weather statement at Jul 1, 2012, 6:24 PM EDT for Washington County, Rhode Island. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2012, 6:24 PM EDT (22:24 UTC)
Expired
Jul 1, 2012, 7:00 PM EDT
In force
36 min
Issued by
NWS Boston/Norton, MA

County Washington County, RI

The radar

The Boston radar (KBOX), 94 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 6:48 PM EDTHAIL 0.75Block Island, RI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 10.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-82 J/kg
Mixed-layer LCL
1757 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WWUS81 KBOX 012228
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
624 PM EDT SUN JUL 1 2012

RIZ008-012300-
BLOCK ISLAND RI-
624 PM EDT SUN JUL 1 2012

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
LINE OF STRONG THUNDERSTORMS MOVING ACROSS RHODE ISLAND SOUND FROM 
SOUTH OF WESTERLY TO CHARLESTOWN.  THESE STORMS WERE MOVING 
SOUTHEAST AT 30 MPH...AND ARE EXPECTED TO APPROACH BLOCK ISLAND BY 
640 PM.

SOME STORMS MAY PRODUCE GUSTS UP TO 45 MPH...SMALL HAIL AND FREQUENT 
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SUNDAY EVENING FOR SOUTHEASTERN RHODE ISLAND.

LAT...LON 4116 7161 4118 7161 4121 7158 4123 7157
      4122 7156 4118 7157 4117 7155 4116 7155
      4115 7155 4115 7159

$$

EVT

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 5:14 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jul 1, 5:14 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
514 PM EDT SUN JUL 1 2012

.SYNOPSIS...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL AFFECT AREAS SOUTH OF
THE MA TURNPIKE THIS EVENING.  OTHERWISE...IT WILL BE A VERY WARM
WEEK...WITH HOT AND HUMID WEATHER RETURNING TOWARDS THE END OF THE
WEEK. SCATTERED THUNDERSTORMS WILL OCCUR AT TIMES...ESPECIALLY JULY
4TH AND NEXT SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE IN PROGRESS LATE THIS
AFTERNOON TO THE SOUTH OF THE MA TURNPIKE...ACROSS NORTHERN CT...FAR
SOUTHWEST AND SOUTH CENTRAL MA.  THE MAIN THREATS WILL BE ISOLATED
STRONG TO DAMAGING WINDS GUSTS/ AND LARGE HAIL.  THIS ACTIVITY IS
BEING GENERATED ON A WEAK SURFACE COLD FRONT...COMBINED WITH MLCAPES
OF 1500 J/KG AND SHEAR OF 30 TO 35  KNOTS.  EXPANDED THE SEVERE
THUNDERSTORM WATCH TO INCLUDE RI/SOUTHEAST MA THROUGH 8 PM.  SHOULD
SEE THE ACTIVITY WIND DOWN LATER THIS EVENING BEHIND THE COLD FRONT.

THE REST OF THE OVERNIGHT HOURS SHOULD BE DRY...BUT CAN/T RULE OUT A
BRIEF SPOT SHOWER/THUNDERSTORM IN OUR NORTHERN/EASTERN ZONES SO WILL
MAINTAIN SLIGHT CHANCE POPS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
MONDAY... A SHORTWAVE DIVING DOWN IN NORTHWEST FLOW AND COMBINE WITH
MODERATE INSTABILITY.  THIS SHOULD GENERATE ISOLATED TO SCATTERED
AFTERNOON/EVENING SHOWERS/THUNDERSTORMS.  AREAL COVERAGE A BIT
UNCERTAIN...BUT MAIN FOCUS SHOULD BE IN OUR NORTHERN AND EASTERN
ZONES CLOSER TO A WEAK BACKDOOR COLD FRONT.  CAN/T RULE OUT A FEW
STRONG STORMS IN EASTERN MA/RHODE ISLAND...BUT INSTABILITY AND WIND
FIELDS ARE NOT EXPECTED TO BE AS STRONG AS TODAY.

HIGH TEMPERATURES WILL MAINLY BE IN THE LOWER TO MIDDLE 80S.

MONDAY NIGHT....
A FEW LEFT OVER SHOWERS/THUNDERSTORMS SHOULD COME
TO AN END EARLY IN THE EVENING.  OTHERWISE...EXPECT MAINLY DRY
WEATHER OVERNIGHT AS HIGH PRESSURE TRIES TO BUILD IN FROM THE WEST.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
HIGHLIGHTS...

* VERY WARM PERIOD...WITH INCREASING HEAT AND HUMIDITY BY FRI
* SCATTERED STRONG THUNDERSTORMS POSSIBLE JULY 4TH

SYNOPTIC OVERVIEW...
POLAR JET WILL BE ANCHORED ACROSS NORTHERN TIER CONUS FROM GT LAKES
TO NEW ENG THROUGH MIDWEEK. A FEW SHORTWAVES MOVING THROUGH THE
NW FLOW ALOFT WILL AFFECT THE REGION...BUT AS IS TYPICALLY THE
CASE IN THIS TYPE OF PATTERN...TIMING OF THESE IMPULSES WITH
RESPECT TO DIURNAL HEATING IS A CHALLENGE AND WILL DETERMINE THE
EXTENT OF ANY CONVECTION. LATEST GUIDANCE SUGGESTS WED JULY 4TH
COULD BE AN ACTIVE DAY. THE POLAR JET IS FORECAST TO LIFT TO THE
NORTH TOWARD THE END OF THE WEEK INTO THE WEEKEND WITH A PIECE OF
THE MIDWEST HEAT AND HUMIDITY MOVING INTO NEW ENG AS SUBTROPICAL
RIDGE BUILDS EAST. THE RIDGE IS EXPECTED TO BREAK DOWN AND GET
SUPPRESSED TO THE SOUTH LATE IN THE WEEKEND AS SHORTWAVE ENERGY
RIDES OVER THE TOP WITH THE POLAR JET BECOMING RE-ESTABLISHED OVER
NEW ENG. DEPENDING ON THE TIMING OF THE ASSOCD COLD FRONT...
THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY.

TUESDAY...
WARM ADVECTION COMMENCES TUE BUT BEST INSTABILITY AND MOISTURE
WILL REMAIN TO THE WEST. HAVE KEPT A DRY FORECAST. EXPECTING MAX
TEMPS IN THE MID TO UPPER 80S.

TUESDAY NIGHT INTO WEDNESDAY...WARM ADVECTION CONTINUES TUE NIGHT
AHEAD OF APPROACHING WARM FRONT. MODELS INDICATE INCREASING LOW
LEVEL THETA-E AIR ADVECTING INTO THE REGION FROM THE WEST WITH
DECREASING SWI TUE NIGHT WHICH SIGNALS POTENTIAL FOR SOME
SHOWERS/TSTMS. A MESOSCALE CONVECTIVE SYSTEM...OR MCS...IS
POSSIBLE BUT LOCATION/TRACK IS UNCERTAIN. WE HAVE CHC POPS FAR W
ZONES WITH SLIGHT CHC FARTHER E FOR TUE NIGHT.

WEDNESDAY... SHOULD BE AN ACTIVE DAY ACROSS SNE AS SHORTWAVE AND
ASSOCD COLD FRONT MOVES INTO THE REGION LATE IN THE DAY. HAVE
UPPED POPS TO 50 PERCENT RANGE FOR NOW. SBCAPES FORECAST TO
INCREASE TO 2000-3000 J/KG AND MID LEVEL LAPSE RATES ARE 6-7 C/KM
WHICH IS QUITE FAVORABLE. NAM IS MOST IMPRESSIVE...WITH 30 TO 40
KT OF 0-6 KM BULK SHEAR BUT NCEP NOTES THAT IT MAY BE OVERDONE IN
THE AMPLITUDE OF THE TROUGH. NEVERTHELESS...THE GFS IS STILL VERY
UNSTABLE AND THERE SHOULD BE ABUNDANT CONVECTION DURING THE DAY.
ONE FACTOR THAT COULD MINIMIZE THREAT IS THE POTENTIAL FOR
ABUNDANT CLOUD COVER AND SHOWERS IN THE MORNING WITH ANY REMNANT
MCS WHICH WOULD LIMIT INSTABILITY AT LEAST INITIALLY. THERE IS A
POTENTIAL FOR 90 DEGREE TEMPS IN THE INTERIOR IF THERE IS ENOUGH
SUNSHINE. HAVE HELD TEMPS JUST BELOW 90 DUE TO UNCERTAINTY IN THE
AMOUNT OF SUNSHINE. WITH SO MANY OUTDOOR ACTIVITIES ON JULY
4...EVERYONE SHOULD BE PREPARED TO KEEP AN EYE TO THE SKY AND BE
PREPARED TO MOVE INDOORS IF THUNDER IS HEARD.

THURSDAY THROUGH SATURDAY...MIDWEST SUBTROPICAL RIDGE WILL EXPAND
EAST THROUGH THE PERIOD WHICH WILL BRING A PIECE OF THE MIDWEST
HEAT AND HUMIDITY INTO SNE...ESPECIALLY FRI AND SAT. INCREASING
TEMPS EXPECTED FROM THU THROUGH SAT WITH TEMPS REACHING WELL INTO
THE 90S BY SAT AS 850 MB TEMPS INCREASE TO 20-22C. MAINLY DRY
WEATHER EXPECTED THU AND FRI...AS 500 MB TEMPS AND 700 MB TEMPS
APPEAR TOO WARM FOR CONVECTION TO FORM DESPITE VERY HIGH CAPES.
THIS WILL NEED TO BE WATCHED. THERE IS A BETTER CHANCE OF TSTMS
SAT AND SAT NIGHT AS COLD FRONT APPROACHES FROM THE N.

SUNDAY...ASSUMING THAT THE FRONT HAS CLEARED THE SOUTHEAST
PORTIONS OF THE AREA AROUND DAYBREAK... IT SHOULD BE A SUNNY AND
WARM DAY AS HIGH PRESSURE STRETCHES EASTWARD ACROSS SOUTHERN NEW
ENGLAND FROM THE LOWER GREAT LAKES AND OHIO VALLEY.

&&

.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

OVERVIEW...MODERATE TO HIGH CONFIDENCE.  SCATTERED STRONG
THUNDERSTORMS SOUTH OF THE MA TURNPIKE THIS EVENING WILL RESULT IN
BRIEF IFR TO LIFR CONDITIONS IN SOME LOCATIONS.  OTHERWISE...THIS
ACTIVITY SHOULD MOVE OFF THE COAST LATER TONIGHT RESULTING IN MAINLY
VFR CONDITIONS OTHER THAN A TOUCH OF PATCHY GROUND FOG.  MAINLY VFR
MONDAY AND MONDAY NIGHT...OTHER THAN A FEW SHOWERS/THUNDERSTORMS
THAT ARE POSSIBLE...MAINLY IN OUR NORTHERN AND EASTERN ZONES.
PATCHY GROUND FOG IN THE TYPICALLY PRONE LOCATIONS WILL REMAIN
POSSIBLE

KBOS TAF...MODERATE TO HIGH CONFIDENCE IN TAF. A FEW
SHOWERS/THUNDERSTORMS ARE POSSIBLE ON MONDAY.

KBDL TAF...MODERATE TO HIGH CONFIDENCE IN TAF. A FEW
SHOWERS/THUNDERSTORMS ARE POSSIBLE ON MONDAY.

OUTLOOK...TUESDAY THROUGH FRIDAY...

MODERATE CONFIDENCE.
TUE...VFR EXCEPT POSSIBLE MVFR IN SCT SHOWERS/TSTMS TUE NIGHT.
WED...VFR BECOMING MVFR CEILINGS/IFR VSBYS IN SCATTERED STRONG
THUNDERSTORMS.
THU...MAINLY VFR. ISOLATED MVFR IN A TSTM CANNOT BE RULED OUT.
FRI...MAINLY VFR. ISOLATED MVFR IN A TSTM CANNOT BE RULED OUT.

&&

.MARINE...
HIGH CONFIDENCE THROUGH MONDAY NIGHT.  WINDS AND SEAS WILL REMAIN
BELOW SCA THRESHOLDS WITH A WEAK PRESSURE GRADIENT IN PLACE.  THE
MAIN CONCERN WILL BE FOR SCATTERED STRONG TO SEVERE THUNDERSTORMS
THIS EVENING.  THESE STORMS MAY CONTAIN DANGEROUS CLOUD TO GROUND
LIGHTNING...GUSTY WINDS AND HAIL.  A FEW THUNDERSTORMS ARE POSSIBLE
ACROSS THE EASTERN WATERS ON MONDAY...BUT THEY PROBABLY WON/T BE AS
STRONG AS WHAT WE ARE SEEING LATE THIS AFTERNOON..

OUTLOOK...TUESDAY THROUGH FRIDAY...

MODERATE TO HIGH CONFIDENCE.  WINDS AND SEAS ARE FORECAST TO
REMAIN BELOW SCA THRESHOLDS THROUGH THE PERIOD WITH GENERALLY WEAK
PRESSURE GRADIENT IN PLACE. SCATTERED STRONG TSTMS POSSIBLE WED
AND WED NIGHT.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...FRANK/FIELD
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...FIELD
AVIATION...FRANK/FIELD
MARINE...FRANK/FIELD
Hazardous weather outlook, Jul 1, 5:34 PM EDT, 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
534 PM EDT SUN JUL 1 2012

MAZ002>016-022>024-026-NHZ011-012-015-022145-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-BARNSTABLE MA-
DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
534 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
JULY 4TH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ017>021-RIZ001>008-022145-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
BLOCK ISLAND RI-
534 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
JULY 4TH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HAIL OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE.

ANZ230>232-250-251-254>256-022145-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
534 PM EDT SUN JUL 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
JULY 4TH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ233>237-022145-
VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
534 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 444 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY
JULY 4TH.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD REPORT ANY HAIL OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE.

FIELD/FRANK

In the hours before

Local storm report, Jul 1, 5:10 PM EDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
510 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             THOMPSON                41.95N 71.87W
07/01/2012  M0.75 INCH       WINDHAM            CT   AMATEUR RADIO

0324 PM     TSTM WND DMG     ROCKVILLE               41.87N 72.47W
07/01/2012                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN

0334 PM     TSTM WND GST     GLOCESTER               41.92N 71.67W
07/01/2012  M60.00 MPH       PROVIDENCE         RI   AMATEUR RADIO

0334 PM     LIGHTNING        GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            *** 2 INJ *** TWO PEOPLE HIT BY LIGHTNING

0334 PM     TSTM WND DMG     GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON WIRES ON DURFEE HILL ROAD

0337 PM     HAIL             N GLOCESTER             41.92N 71.67W
07/01/2012  M1.00 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0350 PM     TSTM WND DMG     SCITUATE                41.80N 71.62W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON WIRES ON ROCKLAND ROAD

0351 PM     HAIL             SCITUATE                41.80N 71.62W
07/01/2012  M1.00 INCH       PROVIDENCE         RI   AMATEUR RADIO

            HARTFORD AVENUE

&&

WSIMPSON
Local storm report, Jul 1, 5:29 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
529 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             THOMPSON                41.95N 71.87W
07/01/2012  M0.75 INCH       WINDHAM            CT   AMATEUR RADIO

0324 PM     TSTM WND DMG     ROCKVILLE               41.87N 72.47W
07/01/2012                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN

0334 PM     TSTM WND DMG     GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON WIRES ON DURFEE HILL ROAD

0334 PM     LIGHTNING        GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            *** 2 INJ *** TWO PEOPLE HIT BY LIGHTNING

0334 PM     TSTM WND GST     GLOCESTER               41.92N 71.67W
07/01/2012  M60.00 MPH       PROVIDENCE         RI   AMATEUR RADIO

0337 PM     HAIL             N GLOCESTER             41.92N 71.67W
07/01/2012  M1.00 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0350 PM     TSTM WND DMG     SCITUATE                41.80N 71.62W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON WIRES ON ROCKLAND ROAD

0351 PM     HAIL             SCITUATE                41.80N 71.62W
07/01/2012  M1.00 INCH       PROVIDENCE         RI   AMATEUR RADIO

            HARTFORD AVENUE

0409 PM     HAIL             JOHNSTON                41.82N 71.47W
07/01/2012  M0.75 INCH       PROVIDENCE         RI   AMATEUR RADIO

0409 PM     HAIL             BURRILLVILLE            41.95N 71.72W
07/01/2012  M0.75 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0410 PM     TSTM WND DMG     FOSTER                  41.85N 71.77W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREES DOWN

0414 PM     HAIL             HOPKINTON               41.45N 71.78W
07/01/2012  M0.75 INCH       WASHINGTON         RI   AMATEUR RADIO

0450 PM     TSTM WND DMG     SMITHFIELD              41.88N 71.55W
07/01/2012                   PROVIDENCE         RI   EMERGENCY MNGR

            WIRES DOWN

&&

WSIMPSON
Special weather statement, Jul 1, 5:43 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
543 PM EDT SUN JUL 1 2012

MAZ022>024-012230-
NANTUCKET MA-BARNSTABLE MA-DUKES MA-
543 PM EDT SUN JUL 1 2012

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS MOVING ACROSS VINEYARD SOUND. THESE STORMS
WILL APPROACH AQUINNAH...CHILMARK AND WEST TISBURY BY 555 PM...THEN
MOVE ACROSS THE CENTRAL AND SOUTHERN PORTIONS OF MARTHAS VINEYARD
THROUGH 630 PM.

SOME STORMS MAY PRODUCE WIND GUSTS UP TO 45 MPH...SMALL HAIL AND
FREQUENT LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SUNDAY EVENING FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
RHODE ISLAND.

LAT...LON 4135 7084 4135 7077 4143 7070 4141 7053
      4139 7050 4140 7047 4140 7048 4138 7045
      4136 7046 4135 7045 4134 7031 4135 7050
      4135 7064 4132 7080 4131 7079

EVT
Local storm report, Jul 1, 5:51 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
551 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             THOMPSON                41.95N 71.87W
07/01/2012  M0.75 INCH       WINDHAM            CT   AMATEUR RADIO

0324 PM     TSTM WND DMG     ROCKVILLE               41.87N 72.47W
07/01/2012                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN

0334 PM     TSTM WND DMG     GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON WIRES ON DURFEE HILL ROAD

0334 PM     TSTM WND GST     GLOCESTER               41.92N 71.67W
07/01/2012  M60.00 MPH       PROVIDENCE         RI   AMATEUR RADIO

0334 PM     LIGHTNING        GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            *** 2 INJ *** TWO PEOPLE HIT BY LIGHTNING

0337 PM     TSTM WND DMG     GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREES DOWN ON RV CAMPERS IN BOWDISH LAKE CAMPGROUND

0337 PM     HAIL             N GLOCESTER             41.92N 71.67W
07/01/2012  M1.00 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0337 PM     TSTM WND DMG     GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            WIRES DOWN IN GEORGE WASHINGTON CAMPGROUND

0350 PM     TSTM WND DMG     SCITUATE                41.80N 71.62W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON WIRES ON ROCKLAND ROAD

0351 PM     HAIL             SCITUATE                41.80N 71.62W
07/01/2012  M1.00 INCH       PROVIDENCE         RI   AMATEUR RADIO

            HARTFORD AVENUE

0409 PM     HAIL             BURRILLVILLE            41.95N 71.72W
07/01/2012  M0.75 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0409 PM     HAIL             JOHNSTON                41.82N 71.47W
07/01/2012  M0.75 INCH       PROVIDENCE         RI   AMATEUR RADIO

0410 PM     TSTM WND DMG     FOSTER                  41.85N 71.77W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREES DOWN

0414 PM     HAIL             HOPKINTON               41.45N 71.78W
07/01/2012  M0.75 INCH       WASHINGTON         RI   AMATEUR RADIO

0450 PM     TSTM WND DMG     SMITHFIELD              41.88N 71.55W
07/01/2012                   PROVIDENCE         RI   EMERGENCY MNGR

            WIRES DOWN

&&

WSIMPSON
Local storm report, Jul 1, 6:15 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
615 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0309 PM     HAIL             THOMPSON                41.95N 71.87W
07/01/2012  M0.75 INCH       WINDHAM            CT   AMATEUR RADIO

0324 PM     TSTM WND DMG     ROCKVILLE               41.87N 72.47W
07/01/2012                   TOLLAND            CT   AMATEUR RADIO

            TREES DOWN

0334 PM     TSTM WND DMG     GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON WIRES ON DURFEE HILL ROAD

0334 PM     TSTM WND GST     GLOCESTER               41.92N 71.67W
07/01/2012  M60.00 MPH       PROVIDENCE         RI   AMATEUR RADIO

0334 PM     LIGHTNING        GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            *** 2 INJ *** TWO PEOPLE HIT BY LIGHTNING

0337 PM     TSTM WND DMG     GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            WIRES DOWN IN GEORGE WASHINGTON CAMPGROUND

0337 PM     HAIL             N GLOCESTER             41.92N 71.67W
07/01/2012  M1.00 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0337 PM     TSTM WND DMG     GLOCESTER               41.92N 71.67W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREES DOWN ON RV CAMPERS IN BOWDISH LAKE CAMPGROUND

0350 PM     TSTM WND DMG     SCITUATE                41.80N 71.62W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREE DOWN ON WIRES ON ROCKLAND ROAD

0351 PM     HAIL             SCITUATE                41.80N 71.62W
07/01/2012  M1.00 INCH       PROVIDENCE         RI   AMATEUR RADIO

            HARTFORD AVENUE

0409 PM     HAIL             BURRILLVILLE            41.95N 71.72W
07/01/2012  M0.75 INCH       PROVIDENCE         RI   TRAINED SPOTTER

0409 PM     HAIL             JOHNSTON                41.82N 71.47W
07/01/2012  M0.75 INCH       PROVIDENCE         RI   AMATEUR RADIO

0410 PM     TSTM WND DMG     FOSTER                  41.85N 71.77W
07/01/2012                   PROVIDENCE         RI   AMATEUR RADIO

            TREES DOWN

0414 PM     HAIL             HOPKINTON               41.45N 71.78W
07/01/2012  M0.75 INCH       WASHINGTON         RI   AMATEUR RADIO

0415 PM     TSTM WND DMG     SMITHFIELD              41.88N 71.55W
07/01/2012                   PROVIDENCE         RI   EMERGENCY MNGR

            WIRES DOWN

0442 PM     MARINE TSTM WIND WARWICK                 41.72N 71.34W
07/01/2012  M45.00 MPH       KENT               RI   MESONET

            CONIMICUT LIGHT

0533 PM     MARINE TSTM WIND 6 NW AQUINNAH           41.39N 70.90W
07/01/2012  M40.00 MPH       ANZ233             MA   AMATEUR RADIO

            3 MILES SOUTH-SOUTHEAST OF CUTTYHUNK MA

&&

WSIMPSON
Special weather statement, Jul 1, 6:24 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
624 PM EDT SUN JUL 1 2012

RIZ008-012300-
BLOCK ISLAND RI-
624 PM EDT SUN JUL 1 2012

AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS MOVING ACROSS RHODE ISLAND SOUND FROM
SOUTH OF WESTERLY TO CHARLESTOWN.  THESE STORMS WERE MOVING
SOUTHEAST AT 30 MPH...AND ARE EXPECTED TO APPROACH BLOCK ISLAND BY
640 PM.

SOME STORMS MAY PRODUCE GUSTS UP TO 45 MPH...SMALL HAIL AND FREQUENT
LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SUNDAY EVENING FOR SOUTHEASTERN RHODE ISLAND.

LAT...LON 4116 7161 4118 7161 4121 7158 4123 7157
      4122 7156 4118 7157 4117 7155 4116 7155
      4115 7155 4115 7159

EVT

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 3:04 PM EDTSevere Thunderstorm WarningBOXNorfolk, Worcester41 min
Jul 1, 3:06 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire39 min
Jul 1, 3:40 PM EDTSevere Thunderstorm WarningBOXBarnstable, Plymouth50 min
Jul 1, 3:42 PM EDTSpecial Marine WarningBOX48 min
Jul 1, 3:44 PM EDTSevere Thunderstorm WarningBOXBristol, Worcester46 min
Jul 1, 3:48 PM EDTSpecial Marine WarningBOX27 min
Jul 1, 4:34 PM EDTSevere Thunderstorm WarningBOXBristol41 min
Jul 1, 4:56 PM EDTSpecial Marine WarningBOX34 min
Jul 1, 5:02 PM EDTSpecial Marine WarningBOX43 min
Jul 1, 5:33 PM EDTSpecial Marine WarningBOX27 min
Jul 1, 5:43 PM EDTSpecial Weather StatementBOXDukes47 min
Jul 1, 5:52 PM EDTSpecial Marine WarningBOX38 min
Jul 1, 6:11 PM EDTSpecial Marine WarningBOX49 min
Jul 1, 6:56 PM EDTSpecial Marine WarningBOX49 min
Jul 1, 7:03 PM EDTSpecial Marine WarningBOX57 min
Jul 1, 3:38 PM EDTSevere Thunderstorm WarningBOXKent, Providence, Washington52 min
Jul 1, 4:10 PM EDTSevere Thunderstorm WarningBOXWashington35 min
Jul 1, 4:27 PM EDTSevere Thunderstorm WarningBOXKent, Washington24 min
Jul 1, 6:35 PM EDTSevere Thunderstorm WarningBOXWashington25 min
Jul 1, 2:51 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region38 min
Jul 1, 2:59 PM EDTSpecial Weather StatementBOX31 min

Nearby

Special Weather Statements in Rhode Island, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.